# SDR FQAR20150512033

- Difficulty date: May 11, 2015
- Submitted: May 12, 2015
- Operation: General aviation
- Aircraft: N292PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496116
- Aircraft time: 8,900 hours
- Engine: Lyc O360E1A6D
- Propeller: Hartzl HCC2YR2
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Downlock Switch
- Part number: 89291003
- Condition: Separated
- Location: Mlg
- Part time: 363 hours, 1,024 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: N
- Precautionary procedure: L

## Discrepancy

ON APPROACH, AS THE GEAR WAS LOWERED THE PILOTS NOTED THERE WAS NO DOWN-AND-LOCKED INDICATION FOR THE RT MAIN GEAR.  THE PILOTS ABORTED THE APPROACH AND RAN CHECKLISTS TO GET A POSITIVE GEAR INDICATION WITH NO SUCCESS.  THEY WERE ABLE TO PERFORM AN UNEVENTFUL LANDING AFTER A TOWER FLYBY NOTED THE GEAR APPEARED TO BE DOWN.  MAINTENANCE INSPECTED THE ACFT AND FOUND THE RT MLG DOWNLOCK SWITCH HAD BROKEN WIRES.  THIS MAY BE DUE IN PART TO THE WIRING HARNESS THICK SHRINK WRAP, WHICH ENCOURAGES THE WIRES TO FLEX ONLY IN ONE AREA. THE SHRINK WRAP ALSO APPEARS TO HAVE BEEN APPLIED WITHOUT STRAIGHTENING THE WIRES, SO THE HARNESS IS CURLY AND SOME WIRES ARE MUCH TIGHTER THAN OTHERS. THIS SWITCH SURVIVED 7 MONTHS AND 1024 LANDINGS.
